Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 4, 2017, 8:17 PM MDT for Adams County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 8:17 PM MDT (02:17 UTC)
- Expired
- Aug 4, 2017, 9:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
County Adams County, CO
The radar
The Denver radar (KFTG), 11 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
107 WWUS85 KBOU 050217 SPSBOU Special Weather Statement National Weather Service Denver CO 817 PM MDT FRI AUG 4 2017 COZ040-043-045-050300- Central and South Weld County CO- Central and East Adams and Arapahoe Counties CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 817 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...NORTHEASTERN DENVER AND CENTRAL ADAMS COUNTIES UNTIL 900 PM MDT... At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Prospect Valley, or 30 miles northeast of Denver, moving southeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Northeastern Aurora, Brighton, Denver International Airport, Lochbuie, Bennett, Manila Village, Prospect Valley, D.I.A Terminal and Concourses, Strasburg and Byers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3976 10467 4002 10478 4013 10428 3973 10405 TIME...MOT...LOC 0216Z 307DEG 33KT 4000 10452 $$ DANKERS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:01 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 4:01 PM MDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 401 PM MDT Fri Aug 4 2017 .SHORT TERM...(This evening through Saturday) Issued at 400 PM MDT Fri Aug 4 2017 Most noticeable feature of the afternoon sky has been its milky white appearance, the result of smoke and haze originating from numerous wildfires upstream over Idaho, Montana and Wyoming. Colorado remains sandwiched between an extensive upper trough over the ern 2/3rds of the CONUS and negatively tilted upper ridge anchored over the Desert Southwest and Pacific West Coast. The airmass covering much of the forecast area has trended drier as per H2O satellite imagery, IPW sounders and RAP/ACAR soundings. Local mean layer precipitable water values are now running around a half inch, and sfc dewpoints along the base of the Front Range have fallen in the 40s from the mid to upper 50s earlier today with drier air mixing down from aloft. That has not been the case across the far eastern section of the CWA, where a gusty sely low-level flow continues to support sfc dewpoints in the mid 50s to lower 60s. Can see the western edge of this moist and potentially unstable air on radar, marked by the boundary stalled out across Morgan County, ern portions of Adams and Arapahoe Counties and central Elbert County. The few storms that managed to form over the Colorado high country this afternoon have struggled to stay alive with the drier, subsident environment in place. Eyes turn to the newly formed storms in Wyoming which high res models show tracking sewrd across the nern corner of the CWA this evening. Interaction of these developing storm cells with the higher CAPE environment out there could end generating a few marginally severe storms capable of hail and strong gusty winds. SPC has the east third of Colorado in a marginal risk for severe this evening. Will go with scattered pops out there this evening and mention the possibility of hail and strong gusty winds out there through 06z/Sat. Otherwise, should see the few wimpy storms around dissipating around sunset. On Saturday...local airmass looks even drier to start the day out with a dry, subsident northwesterly flow overhead. Models show a weak pertabation in this mid-level flow sweeping across the CWA during the afternoon, which will provide additional lift for another round of isolated to scattered t-storms during the afternoon. Best storm coverage will be in the high country. Temperatures next 24 hours will run near average, with highs on Saturday in the mid to upper 80s on the plains and upper 60s and 70s in the high country. .LONG TERM...(Saturday night through Friday) Issued at 400 PM MDT Fri Aug 4 2017 Long wave trough will be parked over the Great Lakes through next week. Meanwhile, over the Pacific Northwest a high over low blocking pattern will remain in place next week. This will produce a northwest flow aloft over the Northern and Central Rockies. Expect cool and wet conditions under this pattern. North to northeast winds around a surface low over the Southern Plains is expected to help produce scattered showers and thunderstorms Saturday evening. Models show CAPE climbing above 1000 J/kg over the eastern plains. This combined with the good shear in place may result in a few severe thunderstorms Saturday evening. An east to northeast low level flow will continue through Sunday. This will help transport moisture into the area. Mostly cloudy skies and a cooler airmass in the area should keep highs in the 70s. Scattered to numerous showers and thunderstorms are expected for Sunday and Sunday night. For Monday, a short wave trough is forecasted to drift from the Great Basin and across the Central Rockies Monday and Monday night. Models are in decent agreement with this scenario. If this pans out, it will be a cloudy cool day with rain showers for much of it. Trended temperatures down with readings in the upper 60s to lower 70s. Also increase pops into the likely range for most areas. For Tuesday through Friday, northwest flow aloft continues. Models not showing any well defined systems at this time, so will go with scattered pops for each day. Temperatures will be below normal with highs in the mid 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 400 PM MDT Fri Aug 4 2017 VFR cigs and vsbys on tap for the Denver area during the next 24 hours. Although smoke form wildfires northwest of the metro area could briefly reduce sfc visibilities to 5 miles or so overnight. Smoke may also reduce visibilities on approach to local airports. As for winds, light and variable winds all day are expected to turn south-southeast across southern and eastern portions of the denver metro area over the next 1- 3 hours. Could see gusts in the 14-20 kt range with the wind shift. Wind speeds should then gradually weaken after midnight and remain southerly in direction. On Saturday...southerly winds 6-12 kts will gradually shift to west-northwest by late morning..then north-northeast on the afternoon at similar speeds. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Baker LONG TERM...Meier AVIATION...Baker
Hazardous weather outlook, Aug 4, 10:50 AM MDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1050 AM MDT Fri Aug 4 2017 COZ030>051-051700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1050 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms are expected this afternoon and evening, mainly over the mountains and the northeast portion of the plains. Most of the storms will produce light rain, with a few spots getting brief heavy rain and wind gusts to 35 mph. There is a slight chance of a severe storm over the northeast plains this evening, with the main hazard being large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northwest flow aloft will prevail this weekend and next week. This will bring cool temperatures with afternoon and evening thunderstorms. An upper level system embedded in the northwest flow aloft may bring a cloudy and rainy day on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 4, 7:11 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Denver CO 711 PM MDT FRI AUG 4 2017 COZ035-038-039-043-050200- Central and South Weld County CO- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 711 PM MDT FRI AUG 4 2017 ...SPECIAL WEATHER STATEMENT... At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles south of Masonville, or 13 miles southwest of Fort Collins, moving east at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southern Fort Collins, Loveland, Windsor, Johnstown, Berthoud, Mead, Masonville and Drake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Heavy rainfall is also occurring with this storm, and may lead to localized street and gully flooding. Up to a quarter inch of rain could fall in under 15 minutes. Do not drive your vehicle through flooded roadways. This storm may also produce small hail. && LAT...LON 4027 10535 4050 10534 4049 10489 4020 10492 TIME...MOT...LOC 0108Z 278DEG 19KT 4040 10521 BAKER
Special weather statement, Aug 4, 7:23 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Denver CO
723 PM MDT FRI AUG 4 2017
COZ038-039-043-050200-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer County Below 6000 Feet/Northwest Weld County CO-
723 PM MDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD...SOUTHEASTERN
LARIMER AND NORTHEASTERN BOULDER COUNTIES UNTIL 800 PM MDT...
At 720 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeast Larimer County near Loveland, or 11 miles south of Fort
Collins, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Southern Fort Collins, western Greeley, northern Longmont, Loveland,
Windsor, Firestone, Johnstown, Milliken, Berthoud, Mead and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden strong gusty winds. Secure loose objects and move
to a safe shelter inside a building or vehicle.
Very heavy rainfall is also occurring with this storm, and may lead
to localized street and gully flooding. Do not drive your vehicle
through flooded roadways. Rainfall up to a half inch in under 15
minutes is possible with this storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4051 10482 4015 10488 4021 10532 4022 10529
4022 10531 4024 10531 4030 10529 4030 10526
4031 10525 4038 10525 4040 10524 4039 10523
4042 10524 4045 10524 4044 10523 4048 10524
TIME...MOT...LOC 0120Z 278DEG 18KT 4040 10513
BAKERSpecial weather statement, Aug 4, 8:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 817 PM MDT FRI AUG 4 2017 COZ040-043-045-050300- Central and South Weld County CO- Central and East Adams and Arapahoe Counties CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 817 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...NORTHEASTERN DENVER AND CENTRAL ADAMS COUNTIES UNTIL 900 PM MDT... At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Prospect Valley, or 30 miles northeast of Denver, moving southeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Northeastern Aurora, Brighton, Denver International Airport, Lochbuie, Bennett, Manila Village, Prospect Valley, D.I.A Terminal and Concourses, Strasburg and Byers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3976 10467 4002 10478 4013 10428 3973 10405 TIME...MOT...LOC 0216Z 307DEG 33KT 4000 10452 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:11 PM MDT | Special Weather Statement | BOU | Boulder | 49 min |
| Aug 4, 7:23 PM MDT | Special Weather Statement | BOU | Boulder | 37 min |
| Aug 4, 7:40 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 30 min |
| Aug 4, 7:43 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 29 min |
| Aug 5, 4:26 PM MDT | Special Weather Statement | BOU | Jefferson | 34 min |
| Aug 5, 5:07 PM MDT | Special Weather Statement | BOU | Washington | 23 min |
| Aug 5, 5:14 PM MDT | Special Weather Statement | BOU | Douglas | 31 min |
| Aug 5, 5:22 PM MDT | Areal Flood Advisory | BOU | Douglas | 83 min |
| Aug 5, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 31 min |
| Aug 5, 5:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.